2 doctors weighed in:

What are the best foods to eat during radiation therapy? I have very little appetite since starting radiation therapy and even when I am hungry, most foods make me feel nauseated. Are there any foods i can eat without feeling sick?

2 doctors weighed in
Dr. Manoj Reddy
Radiation Oncology

In brief: Nausea and radiation

Radiation therapy is a local treatment with side effects related to the area treated.
Nausea and loss of appetite are generalized symptoms. Nausea is uncommon with radiation except when the stomach is within the radiation field. Chemotherapuetic agents can cause nausea. Dehydration may also cause nausea.There are some guidelines regarding diet depending on site of radiation. Consult your rad onc.

In brief: Nausea and radiation

Radiation therapy is a local treatment with side effects related to the area treated.
Nausea and loss of appetite are generalized symptoms. Nausea is uncommon with radiation except when the stomach is within the radiation field. Chemotherapuetic agents can cause nausea. Dehydration may also cause nausea.There are some guidelines regarding diet depending on site of radiation. Consult your rad onc.
Dr. Manoj Reddy
Dr. Manoj Reddy
Thank
Dr. Vivek Mehta
Radiation Oncology

In brief: Depending

Depending on the type of cancer you have and the type of treatment you are receiving, loss of appetite is unfortunately a common side effect.
Nausea can often be treated with specific medicines, so a conversation with your doctor would be appropriate. Some patients have success by eating several small meals -- as often as hourly -- to cope with this side effect. Experimentation is a good idea -- many paitents will find some foods more tolerable and others less tolerable. It is important to try to eat because nutrition is important as you go through aggressive therapies.

In brief: Depending

Depending on the type of cancer you have and the type of treatment you are receiving, loss of appetite is unfortunately a common side effect.
Nausea can often be treated with specific medicines, so a conversation with your doctor would be appropriate. Some patients have success by eating several small meals -- as often as hourly -- to cope with this side effect. Experimentation is a good idea -- many paitents will find some foods more tolerable and others less tolerable. It is important to try to eat because nutrition is important as you go through aggressive therapies.
Dr. Vivek Mehta
Dr. Vivek Mehta
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors